Alert archive / Iowa / Flash Flood Watches in 2017

Flash Flood Watch 5, NWS Quad Cities, IA

July 26, 201714 counties in Iowa; 10 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this flash flood watch at Jul 26, 2017, 3:23 AM CDT for 14 counties in Iowa; 10 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jul 26, 2017, 4:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2017, 3:23 AM CDT (08:23 UTC)
In effect from
Jul 26, 2017, 4:00 PM CDT
Expired
Jul 26, 2017, 11:00 PM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA
Flood severity
None
All 26 counties

Cedar County, IA, Clinton County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 65 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WGUS63 KDVN 260823
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
323 AM CDT Wed Jul 26 2017

...Heavy rain and flash flooding possible late this afternoon and
tonight...

.A storm system will move through the Midwest this afternoon and 
tonight with a very warm and moist airmass. The high moisture 
levels means that storms will be capable of producing heavy rain. 
High rainfall rates from storms combined with storms moving over 
the same areas could result in flash flooding across portions of 
the watch area.

IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-261630-
/O.NEW.KDVN.FF.A.0005.170726T2100Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello,
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
323 AM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH 
THURSDAY MORNING...

The National Weather Service in Quad Cities has issued a

* Flash Flood Watch for portions of Illinois, Iowa, and 
  northeast Missouri, including the following areas, in 
  Illinois, Bureau, Hancock, Henderson, Henry IL, McDonough, 
  Mercer, Putnam, Rock Island, Warren, and Whiteside. In Iowa, 
  Cedar, Clinton, Des Moines, Henry IA, Iowa, Jefferson, 
  Johnson, Keokuk, Lee, Louisa, Muscatine, Scott, Van Buren, and 
  Washington. In northeast Missouri, Clark and Scotland. 

* From 4 PM this afternoon through Thursday morning

* Storms will be capable of high rainfall rates due to high
  moisture levels in the atmosphere.

* The area of greatest risk is south of a line from Sigourney, 
  Iowa to Kewanee, Illinois. Here storms may move over the same 
  areas and produce 1 to 3 inches of rain in a short time period.

* A second area of concern is north of a Sigourney, Iowa to
  Kewanee, Illinois line. Here the ground is very moist from heavy
  rain last Friday night. Any high rainfall rates in this area 
  may result in flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible. 
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$
5 follow-up statements
119 
WGUS63 KDVN 261621
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
1121 AM CDT Wed Jul 26 2017

...Heavy rain and flash flooding possible late this afternoon and
tonight...

.A storm system will move through the Midwest this afternoon and
tonight with a very warm and moist airmass. The high moisture
levels means that storms will be capable of producing heavy rain.
High rainfall rates from storms combined with storms moving over
the same areas could result in flash flooding across portions of
the watch area.

IAZ063>068-076>078-087>089-098-099-ILZ009-015>018-024>026-034-035-
MOZ009-010-270030-
/O.CON.KDVN.FF.A.0005.170726T2100Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-
Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello,
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, 
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, 
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
1121 AM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of Illinois, Iowa, and northeast Missouri, including 
  the following areas, in Illinois, Bureau, Hancock, Henderson, 
  Henry IL, McDonough, Mercer, Putnam, Rock Island, Warren, and 
  Whiteside. In Iowa, Cedar, Clinton, Des Moines, Henry IA, 
  Iowa, Jefferson, Johnson, Keokuk, Lee, Louisa, Muscatine, 
  Scott, Van Buren, and Washington. In northeast Missouri, Clark 
  and Scotland. 

* From 4 PM CDT this afternoon through Thursday morning

* Storms will be capable of high rainfall rates due to high 
  moisture levels in the atmosphere. 

* The area of greatest risk is south of a line from Sigourney, 
  Iowa to Kewanee, Illinois. Here storms may move over the same 
  areas and produce 1 to 3 inches of rain in a short time 
  period. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

12
549 
WGUS63 KDVN 262020
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
320 PM CDT Wed Jul 26 2017

...Heavy rain threat appears to be shifting south...

.A storm system will continue to move through the Midwest this 
afternoon and tonight with a very warm and moist airmass. The high
moisture levels means that storms will be capable of producing 
heavy rain. High rainfall rates from storms combined with storms 
moving over the same areas could result in flash flooding across 
portions of the watch area. Although an isolated storm may still
produce locally heavy rain north of I-80 this afternoon and
evening, the widespread threat of heavy rain and flash flooding is
shifting to along and south of the Interstate.

IAZ063>066-ILZ009-017-018-262130-
/O.CAN.KDVN.FF.A.0005.170726T2100Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa-Johnson-Cedar-Clinton-Whiteside-Bureau-Putnam-
Including the cities of Marengo, Iowa City, Tipton, Clinton, 
Sterling, Princeton, and Hennepin
320 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Illinois and east central
Iowa has been cancelled. Although isolated thunderstorms may still
produce locally heavy rainfall in spots this evening, the threat 
for widespread heavy and flooding rain has shifted to the south of
the previous watch area.

$$

IAZ067-068-076>078-087>089-098-099-ILZ015-016-024>026-034-035-
MOZ009-010-270430-
/O.CON.KDVN.FF.A.0005.170726T2100Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-
Des Moines-Van Buren-Lee-Rock Island-Henry IL-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Muscatine, Davenport, Bettendorf, 
Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, 
Burlington, Keosauqua, Fort Madison, Moline, Rock Island, 
Geneseo, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, 
and Kahoka
320 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of Illinois, Iowa, and northeast Missouri, including 
  the following areas, in Illinois, Hancock, Henderson, Henry 
  IL, McDonough, Mercer, Rock Island, and Warren. In Iowa, Des 
  Moines, Henry IA, Jefferson, Keokuk, Lee, Louisa, Muscatine, 
  Scott, Van Buren, and Washington. In northeast Missouri, Clark 
  and Scotland. 

* Through Thursday morning

* Storms will be capable of high rainfall rates due to high 
  moisture levels in the atmosphere. 

* The area of greatest risk is south of a line from Sigourney,
  Iowa to Monmouth, Illinois. Here storms may move over the same
  areas later tonight and produce 1 to 3 inches of rain in a 
  short time period. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

12
625 
WGUS63 KDVN 270118
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
818 PM CDT Wed Jul 26 2017

...Heavy Rain May Lead to Flash Flooding Overnight...

.A storm system will continue to move through the Midwest 
tonight with a very warm and moist airmass. The high moisture 
levels means that storms will be capable of producing heavy rain. 
High rainfall rates from storms combined with storms moving over 
the same areas could result in flash flooding. The axis of 
potential heavy rain has shifted south over the past couple hours
to mainly along and south of the highway 34 corridor in southeast
Iowa and south of a line from Burlington to Galesburg in west 
central Illinois. 

IAZ067-068-076>078-ILZ015-016-024-270230-
/O.CAN.KDVN.FF.A.0005.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine-Scott-Keokuk-Washington-Louisa-Rock Island-Henry IL-
Mercer-
Including the cities of Muscatine, Davenport, Bettendorf, 
Sigourney, Washington, Wapello, Moline, Rock Island, Geneseo, 
and Aledo
818 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch that was in effect for the Interstate 80
corridor in northwest Illinois and east central Iowa has been 
cancelled. Scattered showers and thunderstorms are possible 
overnight, but only brief heavy downpours are expected and the 
threat of flash flooding has ended.


$$

IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-270930-
/O.CON.KDVN.FF.A.0005.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Oquawka, Monmouth, Carthage, Macomb, 
Memphis, and Kahoka
818 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

The Flash Flood Watch continues for

* Portions of west central Illinois, southeast Iowa, and 
  northeast Missouri, including the following areas, in west 
  central Illinois, Hancock, Henderson, McDonough, and Warren. 
  In southeast Iowa, Des Moines, Henry IA, Jefferson, Lee, and 
  Van Buren. In northeast Missouri, Clark and Scotland. 

* Until 7 AM CDT Thursday

* Storms will be capable of high rainfall rates due to high 
  moisture levels in the atmosphere. 

* The area of greatest risk is south of a line from Fairfield, 
  Iowa to Monmouth, Illinois. Here storms may move over the same 
  areas later tonight and produce 1 to 3 inches of rain in a short
  time period. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

Sheets
415 
WGUS63 KDVN 270222
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
922 PM CDT Wed Jul 26 2017

...Heavy Rain May Lead to Flash Flooding Overnight...

.A storm system will continue to move through the Midwest tonight
with a very warm and moist airmass. The high moisture levels
means that storms will be capable of producing heavy rain across
far northeast Missouri into portions of west central ILlinois. 
High rainfall rates from storms combined with storms moving over 
the same areas could result in flash flooding. This threat has 

IAZ087>089-098-099-ILZ025-026-035-270330-
/O.CAN.KDVN.FF.A.0005.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Henry IA-Des Moines-Van Buren-Lee-Henderson-Warren-
McDonough-
Including the cities of Fairfield, Mount Pleasant, Burlington, 
Keosauqua, Fort Madison, Oquawka, Monmouth, and Macomb
922 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of west central Illinois and
southeast Iowa has been cancelled. Isolated showers and
thunderstorms will continue this evening, but heavy rainfall is 
no longer expected.

$$

ILZ034-MOZ009-010-271030-
/O.CON.KDVN.FF.A.0005.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock-Scotland-Clark-
Including the cities of Carthage, Memphis, and Kahoka
922 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

The Flash Flood Watch continues for

* Portions of west central Illinois and northeast Missouri, 
  including the following areas, in west central Illinois, 
  Hancock. In northeast Missouri, Clark and Scotland. 

* Until 7 AM CDT Thursday

* Additional thunderstorms capable of high rainfall rates will be
  possible this evening and overnight. Flash flooding may occur in
  areas already saturated from heavy rainfall earlier this
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flash flooding is possible.
Monitor forecasts and take action if flash flood warnings are
issued or flash flooding develops.

&&

$$

Sheets
756 
WGUS63 KDVN 270400
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
1100 PM CDT Wed Jul 26 2017

...Threat of Heavy Rainfall and Flash Flooding has Ended......

ILZ034-MOZ009-010-270500-
/O.CAN.KDVN.FF.A.0005.000000T0000Z-170727T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock-Scotland-Clark-
Including the cities of Carthage, Memphis, and Kahoka
1100 PM CDT Wed Jul 26 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of west central Illinois and
northeast Missouri has been cancelled. Although isolated
thunderstorms are still possible tonight across far northeast
Missouri, southeast Iowa and west central Illinois, the threat for
heavy rainfall and flash flooding has ended. 

$$

Sheets

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 11:53 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 25, 11:53 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1153 PM CDT Tue Jul 25 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Tue Jul 25 2017

Western GRT LKS high pressure to continue move off to the east,
allowing warmer an more moist air to seep back toward the area from
the plains and lower MO RVR Valley. Active westerlies along and
north of this modifying airmass will usher a main wave, seen now
ridge-riding acrs the central Rockies/UT into western WY, down acrs
the local area by late Wed. This will set the stage for another
round of storms, some with heavy rain and potentially strong to
severe, acrs the area Wed afternoon and night, before digging
northwest flow behind the passing wave brings down not as warm and
drier air into the weekend.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 330 PM CDT Tue Jul 25 2017

Tonight...Generally a fair wx night as high pressure continues to
slide east, and organizing frontal zone is the convective focal
point from the west central plains, up acrs MN and into the
northwestern GRT LKS. Our area of concern may just get some high
debris clouds spilling in off that activity at times tonight, while
light south to southeasterly sfc winds maintain at 4 to 8 MPH
overnight. The winds and cirrus may limit much of any dense fog
threat, but there could still be lighter fog as well as some valley
occurrence with the sfc DPT increase and over areas of recent heavy
rainfall. Lows generally in the low to mid 60s east of the MS RVR,
and in the mid to upper 60s to the west.

Wednesday...rather seasonably strong short wave noted above, will
look to dig down acrs IA by afternoon. Increasing flow velocity in
the low to mid levels, especially noted is west-southwest flow
increasing to 50 KTS at around H5 MB, will make for strong deep
shear profiles by late afternoon/Wed evening. The challenge will be
how much heat and humidity(thus instability) will be allowed to build
up as convective debris from overnight activity to the west/northwest
or renewed showers/storms move acrs the area as the day progresses.
Forecast highs may be too warm if this builds in and thickens by
late morning and midday, and could squash CAPE build up except maybe
the far south.But with uncertainties, will go with highs in the
lower 80s in the far northwest, to the upper 80s-around 90 south of
I80. With DPTS in the low to mid 70s, CAPEs could approach 2500-
3500+ in the southern areas by mid afternoon along with heat index
readings in the upper 90s to near 100...again if cloud cover doesn't
thicken acrs these areas sooner.

Lift from the approaching wave and ahead of the incoming frontal
system, should bring about an increase in coverage and intensity
even amongst any lingering debris as the afternoon progresses. Where
the CAPEs are allowed to build up, such as latest thinking south of
I80, this is where some of the stronger late afternoon storms may
fire with some chance of severe/winds and hail, as well as very
heavy rainfall.  Even toning down the bullish NAM's PWATs of 2.5 to
2.7 inch feed up acrs the area by 20-25 KT H85 flow, 1.9 to 2.4
still very possible and would help produce localized swaths of heavy
rainfall where storms pass. For now, will advertise 0.40 to 0.80 of
an inch by 00z Thu in the far west where storms move across, but how
far north or south the prime axis is still uncertain, unless the
propagation toward the higher CAPES again supports to south...Iowa
City to Burlington and points west.    ..12..

.LONG TERM...(Wednesday Night through next Tuesday)
ISSUED AT 330 PM CDT Tue Jul 25 2017

Forecast focus on the potential for severe weather and heavy
rainfall Wednesday evening into the overnight. Then mainly dry and
rather pleasant for much of the remainder of the extended.

Wednesday night: Thunderstorms that develop Wednesday afternoon will
continue to push across the cwa as an MCS. There will be the
potential for damaging winds and torrential rainfall. The NAM is the
most aggressive with PWAT's of over 2.5 inches, and this amount of
moisture will be capable of dumping a couple of inches of rain in
less than an hour. This may cause flash flooding at some locations.
Low confidence in where the heaviest axis of rain will occur as the
NAM/ECMWF says our northern cwa, while the GFS suggests our southern
cwa. The Canadian model indicates along I-80. There is still no
evidence of back-building or training in the cwa as the low level
jet shifts southward of the dvn cwa overnight. In other words, this
is a progressive system with the cold front pushing south and east
of the cwa after midnight, diminishing the thunderstorm activity.

Thursday: The consensus models indicate lingering showers and a few
thunderstorms in our southern and eastern counties. However, believe
the models are hanging onto the pcpn too long for later shifts to
decide. Highs will be in the 80 to 85 range. Despite a north wind
behind the cold front, drier air will lag a while and it will be
Thursday night before the noticeably comfortable humidity arrives.

Friday through early next week: A rather comfortable stretch of
weather is expected with little if any rainfall. The storm track
will have shifted well up in Canada with the southwest monsoon quite
active. Assuming the models are correct, the dry weather should
continue for much of next week. Temperatures will be somewhat below
normal for late July/early August with highs in the upper 70s to
lower 80s at most locations. Lows should generally be in the upper
50s to lower 60s.

Haase

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1152 PM CDT Tue Jul 25 2017

High level clouds from storms over the plains will cover the
region tonight, preventing ground fog from becoming more than an
MVFR issue. Otherwise, winds will be light from the south to
southeast overnight into Wednesday. Widespread thunderstorms are
expected to accompany a cold front from late afternoon through
evening. Prevailing thunderstorms and at least MVFR conditions were
brought in at all sites at 00z, which may be overdone by mid to
late evening as storms gradually pass southeast of the region,
which will be fine tuned in later forecasts.

&&

.HYDROLOGY...
Issued at 955 PM CDT Tue Jul 25 2017

Updated forecasts this evening have lowered expected crests along
the Mississippi River at Illinois City, Muscatine, New Boston,
and Keithsburg, resulting in a category change from Moderate
Flooding to Minor Flooding. Downstream crests, anticipated to just
reach Moderate Flooding at both Gladstone and Burlington remain
unchanged outside minor timing adjustments.

Otherwise, only minor adjustments made to on-going flooding
impacting the Rock and Pecatonica Rivers. A flood warning
continues along the lower end of Yellow Creek in Stephenson
County, where Emergency Management reported continued road
closures this evening, but water levels continuing to recede.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Haase
AVIATION...Sheets
HYDROLOGY...Sheets
Hazardous weather outlook, Jul 25, 3:47 AM CDT, 23 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
347 AM CDT Tue Jul 25 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
347 AM CDT Tue Jul 25 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Some area rivers are experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a chance of thunderstorms Wednesday afternoon into
Thursday.

The Storm Prediction Center has a slight risk of severe storms for
the entire area Wednesday afternoon and night. Damaging winds and
hail are the main risks.

Very warm and Humid conditions are expected on Wednesday.
Afternoon heat index readings may be close to 100.

There is a risk of locally heavy rainfall Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:03 PM CDTSpecial Weather StatementDVNWashington27 min
Jul 26, 3:34 PM CDTSpecial Weather StatementDVNLouisa, Washington26 min
Jul 26, 4:02 PM CDTSpecial Weather StatementDVNCedar, Henry, Louisa, Muscatine58 min
Jul 26, 4:48 PM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee57 min
Jul 26, 5:01 PM CDTSpecial Weather StatementDVNCedar, Clinton, Jones, Muscatine, Scott59 min
Jul 26, 6:02 PM CDTSpecial Weather StatementDVNClinton, Dubuque, Jackson, Scott58 min
Jul 26, 5:48 PM CDTSpecial Weather StatementDVNMcDonough, Warren27 min
Jul 26, 5:54 PM CDTSpecial Weather StatementDVNMcDonough, Warren21 min
Jul 26, 6:59 PM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson, Whiteside61 min

Nearby

Flash Flood Watches in Iowa, 2017Flash Flood Watches in Illinois, 2017Flash Flood Watches in Missouri, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.